Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 92, NWS Brownsville, TX
NWS Brownsville, TX issued this flash flood warning at Jul 17, 2007, 3:36 PM CDT for Zapata County, Texas. It was in force for 84 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 17, 2007, 3:36 PM CDT (20:36 UTC)
- Expired
- Jul 17, 2007, 5:00 PM CDT
- In force
- 84 min
- Issued by
- NWS Brownsville, TX
- Area
- Whole counties
County Zapata County, TX
The radar
The Corpus Christi radar (KCRP), 185 km from the middle of the area, began a volume at 20:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 8.6 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2641 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 610 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KBRO 172038 FFWBRO TXC505-172200- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BROWNSVILLE TX 336 PM CDT TUE JUL 17 2007 THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A * FLASH FLOOD WARNING FOR... WEST CENTRAL ZAPATA COUNTY IN DEEP SOUTH TEXAS... THIS INCLUDES THE CITIES OF...ZAPATA...SAN YGNACIO... * UNTIL 500 PM CDT * AT 336 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A THUNDERSTORM 7 MILES NORTHWEST OF ZAPATA... MOVING NORTHWEST AT 15 MPH. * THE STORM PRODUCING FLASH FLOODING WILL OTHERWISE REMAIN OVER SAN YGNACIO AND ZAPATA MAINLY ALONG THE HIGHWAY 83 CORRIDOR. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. LAT...LON 2681 9931 2701 9914 2726 9948 2703 9966 $$ SPEECE
2 follow-up statements
000 WGUS74 KBRO 172128 FFSBRO FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 426 PM CDT TUE JUL 17 2007 TXC505-172200- ZAPATA TX- 426 PM CDT TUE JUL 17 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 500 PM CDT FOR WEST CENTRAL ZAPATA COUNTY... AT 426 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL OVER WEST CENTRAL ZAPATA COUNTY. THESE STORMS WERE LOCATED NEAR SAN YGNACIO...MOVING NORTHWEST AT 15 MPH. THESE THUNDERSTORMS WITH LOCALLY HEAVY RAIN WILL MAINLY OVER WEST CENTRAL ZAPATA COUNTY. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. LAT...LON 2681 9931 2701 9914 2726 9948 2703 9966 $$ SPEECE
000 WGUS74 KBRO 172209 FFSBRO FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 508 PM CDT TUE JUL 17 2007 TXC505-172216- ZAPATA TX- 508 PM CDT TUE JUL 17 2007 ...THE FLASH FLOOD WARNING HAS EXPIRED FOR WEST CENTRAL ZAPATA COUNTY... AT 506 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORMS WHICH PRODUCED THE HEAVY RAINFALL OVER WEST CENTRAL ZAPATA COUNTY HAVE WEAKENED. ACCORDINGLY...THE FLASH FLOOD WARNING FOR WEST CENTRAL ZAPATA COUNTY HAS BEEN ALLOWED TO EXPIRE. HOWEVER...A FLASH FLOOD WATCH REMAINS IN EFFECT FOR ALL OF DEEP SOUTH TEXAS. ANY ADDITIONAL HEAVY RAINFALL THAT OCCURS ACROSS THE AREA MAY REQUIRE ADDITIONAL FLASH FLOOD WARNINGS. LAT...LON 2681 9931 2701 9914 2726 9948 2703 9966 $$ SPEECE
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 17, 1:57 PM CDT, 1 hour 39 minutes earlier.
Area forecast discussion, Jul 17, 1:57 PM CDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 157 PM CDT TUE JUL 17 2007 .DISCUSSION...ABUNDANT MOISTURE COMBINED WITH POCKETS OF VORTICITY MOVING THROUGH THE AREA WILL CONTINUE THE THREAT FOR THUNDERSTORMS WITH HEAVY RAINFALL. CONVECTION IS CURRENTLY LOCATED OVER THE MEXICAN GULF WATERS AND IS MOVING TO THE NORTH. COASTAL AREAS OF DEEP SOUTH TEXAS AS WELL AS THE LOWER TEXAS COASTAL WATERS WILL SEE THE THREAT FOR HEAVY RAIN INCREASE OVER THE NEXT FEW HOURS DUE TO THIS ACTIVITY. A FLASH FLOOD WATCH IS IN EFFECT THROUGH MIDNIGHT. ADDITIONAL HEAVY RAINFALL IS POSSIBLE ON WEDNESDAY BEFORE MOISTURE DECREASES AND POPS BEGIN TO DIMINISH INTO THE SLIGHT CHANCE TO CHANCE CATEGORY. HAVE GONE FAIRLY CLOSE TO MEX GUIDANCE THROUGH THE PERIOD FOR TEMPS AND POPS. && .MARINE...BUOY020 REPORTED SOUTHEAST WINDS 6 TO 8 KTS AND SEAS AT 5 FT. MODERATE WINDS AND SEAS WILL CONTINUE OVER THE LOWER TEXAS COASTAL WATERS THROUGH THE END OF THE WEEK. AN UPPER LEVEL LOW ALONG THE DEEP SOUTH TEXAS COASTLINE WILL CONTINUE TO CAUSE SHOWERS AND THUNDERSTORMS THROUGH THE END OF THE WEEK. HIGH PRESSURE WILL BUILD INTO THE AREA BY THE WEEKEND CAUSING A DRIER AND MORE STABLE AIRMASS. && .AVIATION...VFR CIGS WILL PREVAIL THROUGH THE FCST WITH LIKELY SHRA/TSRA CREATING TEMPO MVFR TO IFR CONDITIONS. WINDS WILL BE LIGHT TO MODERATE FROM THE SOUTHEAST THROUGH WEDNESDAY AFTERNOON. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 77 86 78 87 / 30 60 30 50 BROWNSVILLE 76 87 76 90 / 30 60 30 50 HARLINGEN 76 88 75 90 / 30 60 30 50 MCALLEN 75 90 75 91 / 30 60 30 50 RIO GRANDE CITY 76 91 75 93 / 30 60 30 50 SOUTH PADRE ISLAND 78 85 77 86 / 30 60 30 50 && .BRO WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FOR ALL OF DEEP SOUTH TEXAS ZONES UNTIL MIDNIGHT. && SYNOPTIC/GRIDS....68/KL MARINE/AVIATION...65/GF HMT/MESOSCALE.....VEGA THIS PRODUCT IS ALSO AVAILABLE ON OUR WEB SITE AT: HTTP://WWW.WEATHER.GOV/BROWNSVILLE
Hazardous weather outlook, Jul 17, 4:17 AM CDT, 11 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 417 AM CDT TUE JUL 17 2007 TXZ248>257-181100- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 417 AM CDT TUE JUL 17 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT A FLASH FLOOD WATCH IS IN EFFECT FOR ALL OF THE RIO GRANDE VALLEY THROUGH TUESDAY NIGHT. AN UPPER LEVEL LOW PRESSURE TROUGH LOCATED OVER THE WESTERN GULF OF MEXICO WILL PRODUCE A CHANCE FOR SHOWERS AND ISOLATED THUNDERSTORMS MOVING OVER DEEP SOUTH TEXAS AT TIMES THROUGH TONIGHT. THE HEAVIER SHOWERS OR THUNDERSTORMS MAY PRODUCE LOCALIZED FLOODING. IF YOU ENCOUNTER WATERS OF UNKNOWN DEPTH WHILE DRIVING...TURN AROUND...DONT DROWN. ALSO...FACTOR IN THE LIKELIHOOD OF PONDED ROADWAYS WHILE DRIVING AND SLOW DOWN. ALWAYS DRIVE DEFENSIVELY DURING HAZARDOUS WEATHER. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE UPPER LEVEL LOW PRESSURE TROUGH LOCATED OVER THE WESTERN GULF OF MEXICO WILL CONTINUE TO PRODUCE A CHANCE FOR SHOWERS AND ISOLATED THUNDERSTORMS MOVING OVER DEEP SOUTH TEXAS AT TIMES THROUGH WEDNESDAY AND THURSDAY. THE HEAVIER SHOWERS OR THUNDERSTORMS MAY PRODUCE LOCALIZED FLOODING. IF YOU ENCOUNTER WATERS OF UNKNOWN DEPTH WHILE DRIVING...TURN AROUND...DONT DROWN. ALSO...FACTOR IN THE LIKELIHOOD OF PONDED ROADWAYS WHILE DRIVING AND SLOW DOWN. ALWAYS DRIVE DEFENSIVELY DURING HAZARDOUS WEATHER.. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY THROUGH WEDNESDAY. MARTIN
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 8:18 PM CDT | Flash Flood Warning | BRO | Starr | 57 min |
| Jul 16, 9:19 PM CDT | Flash Flood Warning | BRO | Hidalgo | 56 min |
| Jul 16, 10:16 PM CDT | Flash Flood Warning | BRO | Hidalgo | 119 min |
| Jul 17, 4:32 AM CDT | Special Marine Warning | BRO | 58 min | |
| Jul 17, 5:45 AM CDT | Special Marine Warning | BRO | 60 min | |
| Jul 17, 1:26 PM CDT | Flash Flood Watch | BRO | Brooks, Cameron, Hidalgo, Jim Hogg, Kenedy, Starr and 2 more | 7 hr |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.